MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/1T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/1T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-04-21
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Osteolysis (2377); Implant Pain (4561); Swelling/ Edema (4577)
Date of Event 02/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(d10) concomitant products: cemented finned tib.Tra sz 2f/1t (cat# 200-04-21 / serial# (b)(6) optetrak asy, cr cemented femoral, sz 2 (cat# 230-02-02 / serial# (b)(6).(h3): the revision reported was likely the result of prosthesis wear and osteolysis, which may have contributed to the tibial tray subsidence.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be determined as the devices were not returned for evaluation, and images were not provided.
 
Event or Problem Description
As reported, after about six years later from a primary surgery, the patient who had total knee arthroplasty using cr slope + tibial inserts complained knee swelling and pain, the surgeon diagnosed the wear of the tibial inserts, then revision surgery for the replacement of the tibial inserts for both side were performed (right knee revision reported).Surgeon decided that all exactech¿s component was removed and competitor¿s revision device was implanted for both side.Polyethylene particles and proliferative (growth) tissues on the surgical field were resected by the surgeon appropriately.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.The device is not available for evaluation.No other patient information/medical history reported.As of note: " the surgeon demands to know exactech¿s thought for below problems, and to obtain the report to describe thoughts".Concomitant products: - cemented finned tib.Tra sz 2f/1t (cat# 200-04-21 / serial# (b)(6) - optetrak asy, cr cemented femoral, sz 2 (cat# 230-02-02 / serial# (b)(6) ebi initial surgery.Serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510k: k932690.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-02157.The following sections were updated: d8.The following sections were corrected: b2, b5, d1.D10 (d10) concomitant products: optetrak asy,cr cemented femoral, sz 2 (cat# 230-02-02 / serial# (b)(6)).H6: the revision reported was likely the result of prosthesis wear and osteolysis, which may have contributed to the tibial tray subsidence.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The tibial tray subsidence observed in the provided radiographs may have been the result of insufficient bony support for the implant, poor bone quality, under sizing the tibial tray, or any combination of these possibilities.The extent and root cause of the prosthesis wear and tibial subsidence could not be determined as the devices were not returned for evaluation, and images were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported, after about six years later from a primary surgery, the patient who had total knee arthroplasty using cr slope + tibial inserts complained knee swelling and pain, the surgeon diagnosed the wear of the tibial inserts, then revision surgery for the replacement of the tibial inserts for both side were performed (right knee revision reported).Surgeon decided that all exactech¿s component was removed and competitor¿s revision device was implanted for both side.Polyethylene particles and proliferative (growth) tissues on the surgical field were resected by the surgeon appropriately.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.The device is not available for evaluation.No other patient information/medical history reported.

Brand Name
CEMENTED FINNED TIB. TRA SZ 2F/1T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key20615428
Report Number1038671-2024-04254
Device Sequence Number15341841
Product Code JWH
UDI-Device Identifier10885862039699
UDI-Public10885862039699
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2018
Device Catalogue Number200-04-21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale